MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM X.CEED; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM X.CEED; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330002
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom x.Ceed ct system.It was reported that the ilg lasers selection for needle path display was not suitable for the given patient contour.The entry point was covered by the patient and the "exit" point was visible instead.The clinic staff prepared the patient for intervention based on the incorrectly displayed laser mark.Preparation was repeated when the physician recognized the obvious discrepancy between planned and visualized entry point.This problem may occur in special (rare) combinations of patient contour and planned needle path.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.The system works as specified.The ilg lasers selection for needle path display was not suitable for the given patient contour.The entry point was covered by the patient and the "exit" point was visible instead.The clinic staff prepared the patient for intervention based on the incorrectly displayed laser mark and had to redo the preparation when the physician came and recognized the obvious discrepancy between planned and visualized entry point.This problem may occur in special combinations of patient contour and planned needle path, due to algorithmically/conceptional issues and incorrect expectation of the customer.The product meets the specification.In the instructions for use for the version va40a, it is mentioned that the laser guidance feature is intended as an orientation aid.The following cautions are included in the ifu: caution: intervention is based on needle path visualization only! injury to the patient.Always perform control scans to compare the actual needle position with the anatomical landmarks.The final decision is your responsibility.The laser guidance feature is intended as an orientation aid.Caution: wrong positioning values transferred to the laser system! wrong positioning of the needle.To ensure accuracy of the laser marking: perform the quality assurance procedure regularly.Perform the quality assurance procedure after any change to the laser system or the table.

Brand Name
SOMATOM X.CEED
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15454732
Report Number3004977335-2022-40657
Device Sequence Number17849344
Product Code JAK
UDI-Device Identifier04056869231051
UDI-Public04056869231051
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11330002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown